Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi everyone,

I'm a 24-year-old female who started Accutane five months ago, after trying nearly every other product on the market. I have had horrible acne all over my body for nearly a decade, and I am happy to report that five months into treatment, there is not a blemish in sight. My skin has never looked this good!

However, I stopped taking Claravis (40, 60, 80, 80, 80) about two weeks ago, a month before I was supposed to, because my hair was suddenly shedding at an alarming rate. Like every time I touch it, ten hairs come away in my fingers. I don't even want to think about how much comes off when I'm brushing or washing it. It's a lot, and it's really freaking me out. My hair is really long, but I don't have a ton of hair to begin with. So I'm worried that it's going to become super noticeable and embarrassing before it gets any better.

I've read that this is normal, temporary, and will almost certainly grow back over time. But what really worries me is how much hair I will lose before it stops.

Has anyone else run into this problem, and are you doing anything to treat it? Most importantly, has anyone out there been through this already, who can tell me what to expect? Any words of advice would be SO MUCH appreciated.

Share this post


Link to post
Share on other sites

Hi,

I am also really worried about hair shedding. Unfortunately, I can not help you much, I am not done with Accutane yet. I am only starting my 3rd month and noticed hair thinning at the end of first month and lately my hair is falling out more than usually - when brushing or washing.. :(

I am trying Biotin now, also got moisturizing, repairing hair mask and bought Nioxin shampoo for thinning hair. My hair is really really thin and breaking too.

I am also trying to use coconut oil, doing many things just to prevent losing more hair. I am on 50mg, btw.

I hope someone else will reply to this blog, someone who has finisihed Accutane already :)

Melinda.

Share this post


Link to post
Share on other sites

when i woke up this morning i had about 50-55 single hair strands on my pillow case is that ok?

i never notice hair coming out when i run my hands thru it or when i shower though and my hair still feels thick

Share this post


Link to post
Share on other sites

Same thing is happening to me. Everytime I wash I get a lot more than normal coming out. I know hair loss is a side effect. I was in 30 mg twice a day for 2 weeks when I noticed it happening and my derm told me to stop. Now I'm on 30 mg a day only and 8 days back into treatment I'm shedding a lot again!

Share this post


Link to post
Share on other sites

Well, It could be a few things that Accutane can do to cause hairloss. Yes, for some it is temporary and for others it is not (not trying to scare you).

1. It states in the rx infor that Accutane causes Alopecia that may or may not go away. Is it only your hair? Any hairloss of the eyelashes, legs, etc..?

2. Accutane can sometimes make biotin levels low, however biotin is know to cause acne in some so be careful

3. Iron levels/ Ferritin levels should be between 50-70. Maybe try some Iron

4. Accutane has been known to cause hormone problems, maybe have your thyroid or estrogen levels checked.

5. Try not to eat a lot of fat soluble Vit A. If you started back with a multi vit w/ Vit A in don't for now.

Do a search on hairloss there are girls who have done things to help stop the shedding and help have some of thier hair grow back. I myself got my iron levels restored, thyroid fixed, tried biotin and a collagen suppplement. I body wide hairloss, Though the shedding stopped and I got some of my hair back, the texture is diffrent and my hair is still thinner then what is was before.

Good Luck

Share this post


Link to post
Share on other sites

Hi everyone,

I'm a 24-year-old female who started Accutane five months ago, after trying nearly every other product on the market. I have had horrible acne all over my body for nearly a decade, and I am happy to report that five months into treatment, there is not a blemish in sight. My skin has never looked this good!

However, I stopped taking Claravis (40, 60, 80, 80, 80) about two weeks ago, a month before I was supposed to, because my hair was suddenly shedding at an alarming rate. Like every time I touch it, ten hairs come away in my fingers. I don't even want to think about how much comes off when I'm brushing or washing it. It's a lot, and it's really freaking me out. My hair is really long, but I don't have a ton of hair to begin with. So I'm worried that it's going to become super noticeable and embarrassing before it gets any better.

I've read that this is normal, temporary, and will almost certainly grow back over time. But what really worries me is how much hair I will lose before it stops.

Has anyone else run into this problem, and are you doing anything to treat it? Most importantly, has anyone out there been through this already, who can tell me what to expect? Any words of advice would be SO MUCH appreciated.

I know it has been years since you posted this, but hopefully you respond. I was wondering what happened, did your hair grow back normally?

Share this post


Link to post
Share on other sites

Hi everyone,

I'm a 24-year-old female who started Accutane five months ago, after trying nearly every other product on the market. I have had horrible acne all over my body for nearly a decade, and I am happy to report that five months into treatment, there is not a blemish in sight. My skin has never looked this good!

However, I stopped taking Claravis (40, 60, 80, 80, 80) about two weeks ago, a month before I was supposed to, because my hair was suddenly shedding at an alarming rate. Like every time I touch it, ten hairs come away in my fingers. I don't even want to think about how much comes off when I'm brushing or washing it. It's a lot, and it's really freaking me out. My hair is really long, but I don't have a ton of hair to begin with. So I'm worried that it's going to become super noticeable and embarrassing before it gets any better.

I've read that this is normal, temporary, and will almost certainly grow back over time. But what really worries me is how much hair I will lose before it stops.

Has anyone else run into this problem, and are you doing anything to treat it? Most importantly, has anyone out there been through this already, who can tell me what to expect? Any words of advice would be SO MUCH appreciated.

I know it has been years since you posted this, but hopefully you respond. I was wondering what happened, did your hair grow back normally?

Hi Melie87,

Wow, yes, it has been a long time since I posted this. I remember those days well -- I was desperate for someone to tell me that yes, this has happened to them and that yes, I would be OK. Let me do that for you: YES, this happened to me and YES, you will be OK!

I did stop my treatment about a month early because of all the hair shedding, and it took a couple of weeks for my hair to stop falling out at an alarming rate, but it did finally stop. In the months following, my hair was never noticeably thinner to anyone else, but I could tell that the thickness of my ponytail was definitely smaller than it had been before. This was not a lasting problem, though. The crazy thing is how much hair there really is on your head. An unbelievable amount can fall out without anyone noticing -- and if you're also experiencing this, I can pretty much promise that this is what will happen to you, too.

You will not go bald. You will not suddenly look like a cancer patient. Your shower drain might get a little clogged, and the back of your sweater might look like you just rolled out of bed all day long, but this is truly a temporary problem. If you've suffered from horrible acne your whole life, I really believe it's worth it to stick with this treatment as long as you can. I'm happy to say that four years later, not only is my skin is still amazingly clear, but my hair has almost returned to its pre-Accutane thickness. I'll be perfectly honest -- my hair was definitely thicker before I started the treatment. But no one but me would ever know that, even now. Hang in there, and best of luck to you!

- MV570

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×